MAUDE Adverse Event Report: 3M HEALH CARE 3M¿ UNIVERSAL ELECTROSURGICAL PAD; GROUNDING PAD

3M HEALH CARE 3M¿ UNIVERSAL ELECTROSURGICAL PAD; GROUNDING PAD
Catalog Number 9165
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Skin Tears (2516)
Date of Event 08/12/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A hospital reported a male 71-year-old patient experienced a 12cm x 7cm skin tear on the left calf upon removing 3m¿ 9165 universal electrosurgical pad.After a ten-minute polypectomy the pad was removed, and a skin tear was alleged.Skin was removed from the pad and applied to the skin tear with use of staples.Skin was not prepped prior to application and reported there was no difficulty removing the pad.
 
Additional Manufacturer Narrative
Device is not available for evaluation.Without a sample available, it is not possible to evaluate the sample for any defects or perform any tests to determine if the plate met specification.3m¿ cannot determine the exact root cause of the alleged injury or whether a patient plate was the root cause.To reduce the risk of burns, all instructions should be followed as per the instructions for use (ifu).The instructions for use states, to reduce the risk of burns the site must be clean, dry and free of hair at application site.The ifu also states to avoid placement over surgical prep solutions containing iodine.3m¿ will continue to monitor.

Brand Name
3M¿ UNIVERSAL ELECTROSURGICAL PAD
Common Device Name
GROUNDING PAD
Manufacturer (Section D)
3M HEALH CARE
2510 conway avenue
st. paul MN 55144
Manufacturer (Section G)
3M COMPANY VALLEY PLANT
600 east meigs st.
valley NE 68064
Manufacturer Contact
dianne gibbs
3m center, building 275-5w-06
2510 conway ave
st. paul, MN 55144
6517379117
MDR Report Key15439902
Report Number2110898-2022-00079
Device Sequence Number12255580
Product Code GEI
UDI-Device Identifier50707387523973
UDI-Public50707387523973
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K974279
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/10/2025
Device Catalogue Number9165
Device Lot Number202506GS
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2022
Initial Report FDA Received Date09/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age71 YR
Patient SexMale
Patient Weight59 KG
Patient RaceWhite